MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abrasion (1689); Hematoma (1884)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The model number of the device was unknown, but a representative device was chosen for processing purposes.The suspect device has not been returned to olympus for evaluation.Additional information is being requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.The literature is attached for additional information.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "aortic wall abrasion caused by needle injury after endoscopic ultrasound-guided fine needle aspiration of a mediastinal hemangioma".Literature summary: benign mediastinal cysts are challenging to diagnose.Although endoscopic ultrasound (eus) and eus-guided fine needle aspiration (fna) can accurately diagnose mediastinal foregut cysts, little is known about their complications.This paper reports a rare case in which eus-fna performed on mediastinal hemangioma resulted in an aortic hematoma.A 29-year-old female patient was commissioned for eus of an asymptomatic accidental mediastinal lesion.Chest ct revealed a 4.9×2.9×10.1 cm thin-walled cystic mass in the posterior mediastinum.Eus revealed a large, anechoic cystic lesion with a regular thin wall with negative doppler.Eus-guided fna was performed using a single-use 19-gauge aspiration needle (ez shot 3; olympus, tokyo, japan), and approximately 70 cc of serous pinkish fluid was aspirated.The patient was in a stable condition with no signs of acute complication.One day after eus-fna, thoracoscopic resection for mediastinal mass was conducted.The purple and multi-loculated large cyst was removed.Upon removal, however, an aortic hematoma caused by a focal descending aortic wall injury was observed.After a few days of close observation, the patient was discharged upon stable 3d aorta angio ct findings.This paper reports a rare and severe complication of eus-fna, in which an aspiration needle caused a direct injury to the aorta.The injection must be performed carefully to avoid damaging the adjacent organs or digestive tract walls.Type of adverse events/number of patients aortic hematoma, which was thought to have been caused by a focal descending aortic wall injury - 1 patient.There is no report of any olympus device malfunction in any procedure described in this study.
 
Event or Problem Description
Additional information received stating no olympus device malfunction during any procedure described in this literature.The customer does not know the serial/lot numbers of the device due to the device had been disposed after procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received through follow-up.Additional correction to the initial g2.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17015033
Report Number9614641-2023-00747
Device Sequence Number7538653
Product Code FCG
UDI-Device Identifier04953170380402
UDI-Public04953170380402
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age29 YR
Patient SexFemale